About three years ago, I was diagnosed with Chlamydia and took (what I thought) was a successful treatment of Minocycline. I believe that the infection went away as I had no more discharge and urethral stinging and pain. However, I noticed that after I had this infection, my semen was (and continues to be to this day) very white and thick, and women have remarked to me that it is especially white and thick. In addition to this, it does not "mix" properly and looks much more heterogeneous than it should be (the white, thick component is pretty much separated from the clear component, almost as if it is a suspension). Is it possible that the Chlamydia PERMANENTLY altered my semen by doing damage to the prostate and/or seminal vesicles? Does the prostate produce the thick, white component or is it the seminal vesicles? If you could shed some light on this, I would appreciate it. Thank you.
No STD is known to alter semen consistency, color, or other appearnce. The only exception might be during the acute, early stages of urethritis (gonorrhea, chlamydia, NGU), but even that is only a guess; I have never seen it happen (but maybe my patients just didn't say anything about it). But a distant past infection can't do this, and I'm sure the variations in appearance of your semen have nothing to do with your chlamydial infection 3 years ago or any other STD. Further, the variations in appearance you describe sound entirely normal to me--although I'm not an expert in that area.
Note that MedHelp forum administrators don't generally see any follow-up comments before the initial response, but in this case I saw your question below about testicular size. Neither chlamydia nor any other STD can cause that, unless there is acute epididymitis at the time of the infection--which is always a very obvious problem, with acute tenderness, pain, and swelling. As for your semen variations, the size of your testicle has nothing to do with your past chlamydia or any other STD.
My advice is for you to describe your symptoms to a personal health care provider, preferably a dermatologist--to assess whether either problem is abnormal and, if so, to figure out the cause.
Semen comes from the prostate, seminal vesicles, and bulbourethral glands. The texture really varies--it mostly depends on how hydrated you are, diet, etc.
But regardless of how thick your semen looks when you ejaculate, after a little while it liquifies. It's pretty cool. My husband donated semen for male birth control research, and by the time I dropped the little tubes off at the lab, it looked completely different from when he ejaculated.
In case it wasn't clear, your semen sounds fine. Sometimes it can be gelatinous, sometimes thick, sometimes liquidy, sometimes there are little globules in it, whatever. Normal texture really varies considerably. :-)
Thanks for your reply. Yes, I am well aware that it can vary considerably, but the fact remains that mine is significantly "off," if you will, of what most appear to be. That, and the fact that it did not always look this way. It was much more homogeneous and not as white before I had Chlamydia. I have done research into this and it appears that, macroscopically, semen has an appearance of a homogeneous off-white consistency and color. Mine is bright white and heterogeneous. So, ???
I also forgot to mention, too, that it seems as though my left testicle has atrophied since this infection. I know that there can be a difference in size between the two testes, but my left one is MUCH smaller than my right, and I never noticed this before the infection. Is it possible for chlamydia to be responsible for testicular atrophy? Thanks in advance for your help.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.